Back to Ask the Diabetes Team Ask the Diabetes Team

From Arlington, Texas, USA:

My 25 year old daughter went on the insulin pump a week ago, and at first she was having really high readings so the doctor thought it may be the fact she was using NovoLog instead of Humalog, and it seemed she was allergic to something, but they weren't sure what. She was changed to Humalog, but a few days later her blood glucose readings were high (in the 200-400 mg/dl [ 11.1-22.2 mmol/L]), no matter what she did or how much insulin she took. Today they are thinking she is allergic to the tubing from her pump and that she also may have gotten a bad batch of insulin. I would like to know what else she can do if changing the location of the catheter from her stomach to her arm, leg or backside doesn't work. She is very frustrated, and I am afraid she will give up before working this out.


This sounds rather odd. There are several different catheters made by different manufacturers so these could be tried. I assume she is working with an experienced diabetes team -- experienced in insulin pump therapy. Different insulins could be responsible, of course, but the insulins that we use in pump treatment are the same as those we use in injection treatment. Keep her working closely with her diabetes team so that they'll be able to figure this out.


Original posting 22 Apr 2003
Posted to Insulin Pumps


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.